A closed solution to the Fokker–Planck equation applied to forecasting
Chris Montagnon
Physica A: Statistical Mechanics and its Applications, 2015, vol. 420, issue C, 14-22
Abstract:
Closed solutions to the Fokker–Planck equation with linear and quadratic diffusion terms have been generated. These are applied to forecasting time series to generate a probability distribution for the next point, rather than a single point estimate as in autoregression. The parameters in these models are dynamically estimated from past data. The resulting solutions are compared to a conventional autoregressive approach with encouraging results.
Keywords: Forecasting; Fokker–Planck; Closed solutions; Autoregression (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437114009170
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:420:y:2015:i:c:p:14-22
DOI: 10.1016/j.physa.2014.10.079
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().